Home Medical Research Poor vision: New study claims Viagra could harm your eyes

Poor vision: New study claims Viagra could harm your eyes

Viagra could leave you believing everything is red. The drug's liquid form is marketed as being faster. Viagra initially developed to treat high-blood pressure.

131
0
SHARE

Taking too much Viagra could leave you believing everything is red, doctors have warned on the back of a new case report.

A 31-year-old man was left with red-tinted vision after taking sildenafil citrate – the active ingredient in the famous impotence drug.

- advert -

The unnamed man, from New York, who admitted he swallowed ‘much more’ than he should have, has been left with irreversible damage.

Eye experts at Mount Sinai School of Medicine wrote the case report of the hapless man, who bought liquid sildenafil citrate online.

Working Faster

The drug’s liquid form is marketed as being faster acting than pills and having fewer side effects, but is not sold by the official Viagra brand.

Among younger men, ED is often caused by anxiety that involves the thought of just having sex, anxiety to please their partner or fear of getting her pregnant. Amongst the middle age, overworking, work or family stress and physical tiredness time and again feature prominently. In the old, physical causes become more common and this is termed as a true clinical impotence.

The man turned up at an urgent health care centre and said everything he could see was tinted red and had been for two days since taking the liquid.

Healthcare Online Course? MSc Strategic Leadership & Innovation in Healthcare
Overdose

He admitted taking more than the recommended 50mg dose, researchers revealed in the journal Retinal Cases and Brief Reports.

And he said his vision began to change soon after he took the medication.

Detailed eye scans, in which medics used powerful imaging equipment for this purpose for the first time ever, revealed his retinas were physically damaged.

Initially, Viagra was developed to treat high-blood pressure and chest pain, but quickly showed an unexpected side-effect during clinical trials: combating erectile dysfunction— celebrated as a real revolution for men, transforming the relationships of millions over the past two decades. A 2011 poll conducted by the pharma showed 80 per cent of Viagra randomly bought online is fake.

The scientists added the damage would likely remain for the rest of the man’s life because after a year of trying to cure it, doctors had no luck.

‘People live by the philosophy that if a little bit is good, a lot is better,’ said Dr Richard Rosen, lead author of the study.

‘This study shows how dangerous a large dose of a commonly used medication can be.’

Healthcare Online Course? MSc Strategic Leadership & Innovation in Healthcare
Side effect

But overusing the drug – which affects circulation to increase blood flow to the penis – can be deadly, and 19 deaths linked to sildenafil were recorded in UK last year.

‘The World Health Organization has estimated patients who order medicines from “rogue” online pharmacies – those that conceal their true location and the source of their medicines – have a 50 per cent chance of receiving a counterfeit medicine.

- advert -

LEAVE A REPLY

Please enter your comment!
Please enter your name here